Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 252, NWS Goodland, KS

August 3, 2025Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 3, 2025, 3:19 PM MDT for Wallace County, Kansas. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2025, 3:19 PM MDT (21:19 UTC)
Expired
Aug 3, 2025, 3:59 PM MDT
In force
40 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Wallace County, KS

The radar

The Goodland radar (KGLD), 57 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:30 PM MDTHAIL 1.5Sharon Springs, KSImage of hailstones larger than half dollars from Sharon Springs from social media.
Aug 3, 3:30 PM MDTHAIL 1.5Sharon Springs, KSImage of hailstones larger than half dollars from Sharon Springs from social media.
Aug 3, 3:59 PM MDTHAIL 2.758 S Sharon Springs, KSSpotter reported hail generally around quarters in size, but with a few baseball sized hail stones as well.
Aug 3, 3:59 PM MDTHAIL 2.758 S Sharon Springs, KSSpotter reported hail generally around quarters in size, but with a few baseball sized hail stones as well.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WUUS53 KGLD 032119
SVRGLD
KSC199-032215-
/O.NEW.KGLD.SV.W.0252.250803T2119Z-250803T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
319 PM MDT Sun Aug 3 2025

The National Weather Service in Goodland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wallace County in west central Kansas...

* Until 415 PM MDT.

* At 318 PM MDT, a severe thunderstorm was located 4 miles northeast
  of Sharon Springs, moving south at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Sharon Springs around 325 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3874 10187 3902 10181 3904 10151 3875 10148
TIME...MOT...LOC 2118Z 350DEG 7KT 3894 10169 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Laws
3 follow-up statements
393 
WWUS53 KGLD 032122
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
322 PM MDT Sun Aug 3 2025

KSC199-032215-
/O.CON.KGLD.SV.W.0252.000000T0000Z-250803T2215Z/
Wallace KS-
322 PM MDT Sun Aug 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN WALLACE COUNTY...

At 322 PM MDT, a severe thunderstorm was located 4 miles northeast of
Sharon Springs, moving south at 10 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Sharon Springs around 330 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3898 10182 3900 10151 3875 10148 3874 10187
TIME...MOT...LOC 2122Z 350DEG 7KT 3893 10169 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Laws
830 
WWUS53 KGLD 032145
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
345 PM MDT Sun Aug 3 2025

KSC199-032215-
/O.CON.KGLD.SV.W.0252.000000T0000Z-250803T2215Z/
Wallace KS-
345 PM MDT Sun Aug 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN WALLACE COUNTY...

At 345 PM MDT, a severe thunderstorm was located 9 miles south of
Sharon Springs, moving south at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Wallace County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3892 10181 3893 10150 3875 10148 3874 10187
TIME...MOT...LOC 2145Z 014DEG 22KT 3877 10171 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Laws
915 
WWUS53 KGLD 032159
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
359 PM MDT Sun Aug 3 2025

KSC199-032208-
/O.CAN.KGLD.SV.W.0252.000000T0000Z-250803T2215Z/
Wallace KS-
359 PM MDT Sun Aug 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALLACE COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern Wallace County until 445 PM MDT!

&&

LAT...LON 3892 10181 3893 10150 3875 10148 3874 10187
TIME...MOT...LOC 2157Z 350DEG 7KT 3874 10170 

$$

Erwin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:23 PM MDT, 2 hours 56 minutes earlier. Its key messages:

  • Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards.
  • Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time.
  • Gradual warm up through the week with generally drier conditions.
Area forecast discussion, Aug 3, 12:23 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1223 PM MDT Sun Aug 3 2025

.KEY MESSAGES...

- Isolated to widely scattered severe storms are forecast to
  develop along and south of Highway 36 this afternoon. Large
  to very large hail and damaging winds will be the main
  hazards.

- Isolated strong to severe storms still remain possible Monday
  and Tuesday with hail the main threat at this time.

- Gradual warm up through the week with generally drier
  conditions.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 1222 PM MDT Sun Aug 3 2025

This afternoon and evening, a broad area of low pressure is forecast
to remain situated across the area in roughly a southwest to
northeast orientation. With this, the winds should remain from the
north for Eastern Colorado and areas near the Tri-State border while
winds across the rest of the area are east and south. With this, a
surface convergence boundary should set up around I-70 and help
develop some storms this afternoon around 2pm. That being said, it
looks like a low to mid-level boundary is sliding south around
Southwestern Nebraska. Satellite imagery shows a line of clouds
moving south in this area with surface observations keeping winds
from the south. Radar is showing showers and storms developing along
this. While they currently aren't long live or strong, this line
could interfere with the forecast.

The current forecast is for the instability to increase across the
area as the day goes on, allowing a few strong to severe storms to
develop along the surface low convergence zone. With CAPE around
3000 J/KG and mid level lapse rates around 8 C/km, large to very
large hail is the main threat. The main hindrance for hail looks to
be effective shear around 30 kts, which would favor pulsing or
clustering storms. Wind gusts around 60 to 70 mph are also possible
as storms lower back down. As mentioned above, will be watching that
northern convergence zone as it may be able to fire up additional
storms for northern portions of the area, similar to what it is
doing around the noon hour. The hazards would be the same with these
storms.

For the evening, any initial storms that form this afternoon should
either dissipate (due to low shear) or move south out of the area.
We will then need to watch for storms from the northwest that are
forecast to develop along the higher terrain. That being said,
instability is forecast to lower around sunrise and effective shear
remain low which should cause most to dissipate before they reach
the area. That being said, storm outflows might allow for additional
development and help keep the wind threat going through the evening
and early overnight hours.

Overall storm coverage should remain isolated to scattered due to
weak forcing. Greater coverage is more likely if multiple outflow
boundaries begin to move across the area.

Late tonight, any lingering storms should dissipate and allow for
mostly clear skies across the area. However, some low clouds and fog
could develop across the eastern half of the area as higher pressure
remains to the east, keeping winds generally from the east. With the
slight upslope flow and forecast moisture advection, it could be
another dreary morning for the eastern half of the area.

Tomorrow, the upper ridge over the southwest is forecast to begin
slowly expand towards the Plains and amplifying. With it, the area
is forecast to be a bit warmer around 90 along with mostly sunny
skies. Winds are forecast to become stronger as a low develops along
the Front Range with the higher surface pressure east of the area.
Speeds could reach 15 to 30 mph with gusts to 40 mph, especially for
western portions of the area.

There is another chance for storms during the afternoon and evening
hours, though the chances are a little more conditional. It will
depend on if storms can form along the higher terrain, or if a
subtle convergence boundary can form along the edge of the low
pressure. If storms form, they would have the same potential hazards
as today. The current forecast continue to favor more isolated
storms, especially with some upper subsidence trying to setup over
the area. Any storms that form should end before midnight.

Tomorrow night, skies are forecast to slowly clear with low
temperatures dropping towards the lower 60s. Winds are forecast to
maybe be a little lower, but remain around 10 to 20 mph with the
pressure gradient remaining fairly tight.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 1222 PM MDT Sun Aug 3 2025

Tuesday-Thursday, the upper ridge over the southwest is forecast to
expand more into the South-Central High Plains and over the area.
With the expanding ridge, temperatures are forecast to warm above
average again into the mid-upper 90s and 100s. The hottest day is
currently forecast to be Thursday, with the possibility of heat
index values reaching the 100s. Will keep an eye out for the
potential for heat advisory criteria. Storm chances linger, but
should be fairly low due to the broad upper subsidence. That being
said, the area is forecast to be on the upper part of the ridge,
which means shortwaves could influence the area during the
afternoon/evening hours and provide some forcing for greater storm
development. Finally, the other conditions to keep an eye on is the
potential for some critical fire weather conditions. As we get
warmer and drier, there is the possibility that wind gusts could
reach 30 mph while RH is dropping into the teens (mainly for
counties along the Colorado border).

Friday-Sunday, the upper ridge is forecast to be flattened and
retreat more to the southwest as some upper troughs try and swing
through the Northern Plains. If the troughs don't move in fast
enough, Friday could be another day with temperatures and heat index
values in the 100s. Otherwise, temperatures should cool back to the
80s and 90s, with increased chances for storms due to the additional
forcing moving through the area.

Severe weather will remain possible through the week. Severe chances
should also be higher this upcoming weekend with the potential
systems sweeping through the Plains.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1103 AM MDT Sun Aug 3 2025

For KGLD... VFR conditions are forecast through the period. The
main concern is for the possibility of storms forming over/near
the terminal between 20-23Z. If these storms form, they may
become severe with large to very large hail as the main threat.
After 00Z, the chances for storms drop off and winds should
stabilize form the south around 10 kts or less. There is a 10%
chance that enough moisture shifts east to give some low
ceilings around 1000ft around 12Z.

For KMCK... VFR conditions are forecast for most of the period.
There could be some nearby showers and storms for the first two
hours, though recent radar scans around 17Z had everything
lowering and shifting east. For the afternoon and evening, there
are chances for storms, but chances are generally below 20% with
no clear time when storms would try and move over the terminal.
Generally, storms would come from the north if they did move
over. Otherwise, conditions may reach IFR levels between 09-17Z
depending on how much moisture can remain in the area. Be alert
for ceilings around 500-1000ft, and visibility around 3SM. If
drier air can mix in from the west, then conditions will remain
VFR instead.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...KAK
LONG TERM...KAK
AVIATION...KAK
Hazardous weather outlook, Aug 3, 12:48 PM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1248 PM MDT Sun Aug 3 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041900-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1248 PM MDT Sun Aug 3 2025 /148 PM CDT Sun Aug 3 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Isolated to widely scattered severe storms are possible south of
Highway 36 after 2pm today. Any storm that develops will have the
capability to produce large to very large hail, damaging winds and
localized blowing dust resulting in visibilities less than one mile.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Isolated strong to severe storms are possible again Monday and
Tuesday with large hail and damaging winds the primary hazards at
this time. The favored time for storm activity looks to be from 2 PM
MT to 9 PM MT.

.SPOTTER INFORMATION STATEMENT...

Any reports of severe weather or reduced visibility in blowing dust
is appreciated!

In the hours before

Special weather statement, Aug 3, 2:01 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Goodland KS
201 PM MDT Sun Aug 3 2025

KSZ013-027-032030-
Wallace KS-Sherman KS-
201 PM MDT Sun Aug 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALLACE AND
SOUTHEASTERN SHERMAN COUNTIES THROUGH 230 PM MDT...

At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Goodland, moving southeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This storm will remain over mainly rural areas of northeastern
Wallace and southeastern Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3930 10183 3930 10156 3907 10148 3907 10182
TIME...MOT...LOC 2001Z 336DEG 17KT 3922 10169

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

KAK
Local storm report, Aug 3, 2:29 PM MDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
229 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     Hail             11 SSE Caruso           39.19N 101.76W
08/03/2025  E1.75 Inch       Sherman            KS   Public

            Reported via Social Media.

&&

ND
Local storm report, Aug 3, 3:19 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
319 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Hail             5 SE Seguin             39.28N 100.53W
08/03/2025  E1.00 Inch       Sheridan           KS   Public

            Reported between 2:55 and 3:05 pm MDT.

&&

ND

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:12 PM MDTSevere Thunderstorm WarningGLDGreeley, Wichita48 min
Aug 2, 9:31 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas44 min
Aug 2, 10:08 PM MDTSevere Thunderstorm WarningGLDDecatur, Norton, Rawlins, Sheridan, Thomas39 min
Aug 3, 2:01 PM MDTSpecial Weather StatementGLDSherman29 min
Aug 3, 2:22 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace23 min
Aug 3, 2:37 PM MDTSevere Thunderstorm WarningGLDSheridan38 min
Aug 3, 2:41 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDSherman, Wallace49 min
Aug 3, 3:11 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDGove, Sheridan64 min
Aug 3, 3:43 PM MDTTornado WarningGLDGove12 min
Aug 3, 3:54 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDGreeley, Wallace, Wichita51 min
Aug 3, 3:54 PM MDTSevere Thunderstorm Warning Destructive damage threatGLDGove66 min
Aug 3, 4:12 PM MDTSevere Thunderstorm WarningGLDGove, Logan63 min
Aug 3, 4:29 PM MDTTornado WarningGLDGreeley11 min
Aug 3, 4:31 PM MDTSevere Thunderstorm Warning Destructive damage threatGLDGreeley44 min
Aug 3, 4:39 PM MDTTornado WarningGLDGreeley20 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.